A 32-year-old female asked about a female:
Why did my 3 1/2 mo old breast fed babies poop smell different (almost a medicinal smell!) when on erythromycin eye ointment for eye infection?
1 doctor answer • 1 doctor weighed in
Neonatology 37 years experience
Hard to say: This could be a situation where antibiotic somehow got on the baby's hand and made its way into the GI tract, OR, possibly something you are eating in your diet could be affecting the poop. The only thing that will prove what caused this is whether the funny poop smell is gone after the eye treatment is stopped for a week or so...
Created for people with ongoing healthcare needs but benefits everyone.
3.6k viewsAnswered >2 years ago
Last updated May 12, 2017
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.